MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010102
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 03/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Device not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2013: the patient underwent surgery for implant of an unspecified bard/davol kugel patch.On (b)(6) 2016: the patient had unspecified injuries related to a defect in the kugel patch and underwent revision surgery.The patient is making a claim for an adverse patient outcome against the kugel patch.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2013: the patient underwent surgery for implant of an unspecified bard/davol kugel patch.On (b)(6) 2016: the patient had unspecified injuries related to a defect in the kugel patch and underwent revision surgery.The patient is making a claim for an adverse patient outcome against the kugel patch.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per medical records and plaintiff profile form: on (b)(6) 2013 ¿ patient was diagnosed with multiple small incisional hernia thereby underwent open repair with the implant of kugel patch (device #1).Per op notes, ¿a large oval kugel mesh was placed over the omentum and sutured to the underside of the fascia.¿ on (b)(6) 2016 ¿ patient was diagnosed with partial small bowel obstruction thereby underwent open small bowel resection.Per op notes, ¿the mesh (device #1) was opened and dissected off the surrounding tissue.The entire underside of the mesh and the abdominal wall was freed up from the adhesion.The small bowel distally had a significant amount of adhesions causing partial kinking with proximal dilated bowel were resected.The mesh and fascia were closed using sutures.¿ on (b)(6) 2020 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventrio st (device #2).Per op notes, ¿the previous mesh (device #1) had a tear in the center allowed for the herniation.A small ventrio st (device #2) was put in the defect and sutured.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2010) is considered to be a best estimate.Updated fields: a2, b4, b5, b7, d3, d4 (product catalog no, corporate lot no, expiry date, udi no), g1, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8367943
Report Number1213643-2019-01061
Device Sequence Number1587800
Product Code FTL
UDI-Device Identifier00801741016349
UDI-Public(01)00801741016349(17)150728(10)HUUG0005
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2015
Device Catalogue Number0010102
Device Lot NumberHUUG0005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age47 YR
Patient SexFemale